Aa
Aa
A
A
A
Close
Avatar universal

Erectile dysfunction

A little history; I am a 52 yr old male in the medical profession; high stress job! Have had paroxysmal afib since I was 21. Treated generally with a beta blcoker. Was ablated two years ago-no problems since; Lots of pac's, palsp. This has cause GAD. I have panic attacks or anxiety attacks periodically. I've typically taken 0.5 Xanax as needed-approximately 6 doses yearly up until this last year after the ablation. Whether it be the job, post ablation anxiety, or the fact that I developed hypertension. 140/85-90. My MD treated me with Norvasc. I noticed that this caused me an increase in anxiety attacks. I see that that is one of the side effects of Norvasc. But I definitely felt the increase in anxiety frequency; So I began taking Xanax a couple times a month. My BP was still uncontrolled on the norvasc. Mr internist added Klonopin 0.5 mg twice daily. That didn't help; I am on 1 mg 3 x's a day now; it's been 3 months; I feel great. everything is under control. MIn fact, it has solved many issues; MY gerd is gone, My palps are gone, I am sleeping for once! The problem. My wife and I have had the best sexual relationship-it was perfect up until this past 2 weeks. Now I have ED. I know it's from the Klonopin.....I am ambivalent; I want to come off because my wife deserves better, yet the Kpin has solved many issues for me.

Suggestions?
11 Responses
Sort by: Helpful Oldest Newest
Avatar universal
How do you know it is the klonopin? Many other people use it, myself included and have no similar problems at all. Is this your own medical opinion? I see you state that you work in medical areas. So I guess you would know a bit more about some things that most of us. I know the problem may have only began once you began the klonopin. That is to say that you never ED before. But could something else not have brought it on? I can only guess. You seem to have your own answer. But can I suggest you try the same post on one of the sexual or relationship forums here on MedHelp and see what kind of answer they give you. You might find others in the same boat that you are in. There are loads of forums here on MedHelp. I think the only reason I answered your post was because it looked like everybody else was ignoring it. Just the way it can get at times with certain issues. I can't pretend to have the answers you are looking for. As the medication has made your life complete again. Then the ED hits you. Like having the angel on one shoulder and the devil on the other shoulder. Do you suffer once more to make you wife happy? Or would she understand the issues concerning the tablets? Has she had a say in it at all? Be interested to hear her views on the matter. I can well understand your own concerns. Case of trying to work out which is more important. A happy sex life. Or a happy you. Maybe there is another form of medication they can put you on that will relax you and not cause ED. Have you spoken to a doctor? Just a few ideas I am running by you. A lot for you to make your mind up on.
Helpful - 0
Avatar universal
I'm sure you are aware that you are at the age when men go thru andropause, which causes your testosterone level to drop.  This not only causes erection problems but brittle bones as well.  Get yours checked, if it is low you can have your wife give you testosterone shots prescribed by your doctor in the rump and things will get back to normal!  This alone will make her day!  Take care.....
Helpful - 0
Avatar universal
Everyone reacts differently to meds.  These are weird drugs.  It might be just too much down for you.  Klonopin has never done that to me, but that doesn't mean it didn't do it to you.  But you also have blood pressure problems, and that can also cause ED.  Lots of things can.  BP meds can cause ED.  And as for testosterone shots, that can actually cause ED, but it will give you big muscles (and small you know whats).  It's treated in other ways medicinally, but it's harder if you have anxiety and BP problems.  Don't know how bad your BP is, but it can be treated without meds.  Might solve your problem.  Of course, the only way to know for sure if it's the klonopin is to stop taking it, or cut down on the dose, and see if it goes away, but do this carefully -- klonopin is difficult to stop taking.  Good luck.
Helpful - 0
1251923 tn?1269770280
I am going to take a pot shot at it too, Is it stress related causing ED?, I do know some meds cause ED too, I am new to Klonopin only had it once so far when needed. My Bp boarders on 135/40, 90 95, at the docs last week shot up to 110/150.. I dont want to take BP meds at my age , so i am changing things like salt, exercise better diet.... I took my BP before and it was 130/80 so not excately dangerous, anxiety causes mine to fluctuate alot more. I would choose ED over anxiety any day but yeah i know it's a problem.
Helpful - 0
Avatar universal
No, testosterone will not do what Paxiled claims when following your doctor's orders.  My husband get 2 shots a month and has been for about 9 years.  Maybe if you're taking something not prescribed by your doctor and over-do it, this would happen but not under the care of your physician.  Also, have your prostate checked as it can cause
this problem.  Talk to a professional about all this.
Helpful - 0
Avatar universal
If your testosterone level is normal and you take testosterone then it can have the adverse effects.  But if your testosterone is low, taking the needed testosterone shots will only take it to the normal range where it should be and no more.  Your level will be checked regularly and the amount of testosterone you'll be taking is adjusted accordingly to keep if from going high or low.
Helpful - 0
Avatar universal
Thanks mammo, good clarification.  Probably my bad on that one.  Wasn't thinking about testosterone being that low to need a shot.  
Helpful - 0
Avatar universal
Thanks Pax.  We learned about it when my husband started experiencing some problems.  Then he fell backwards on concrete and landed on his back and head. His head was fine, of course..LOL but he broke his back in 3 places.  This is when we learned about Andropause and that men's testosterone levels drop just like a woman's estrogen does during menopause, and creates some of the same problems.  His bones were brittle as a result and this is why his back broke like it did.  I used to give him his shots 2 x a month, but when it stopped being fun, I let his nurse do it!
Helpful - 0
Avatar universal
My testo is fine. above 300.
Helpful - 0
Avatar universal
Time to look elsewhere, maybe medication.
Helpful - 0
Avatar universal
Correct. I've eliminated all the things I've started in the last month or so; excluding my BP med. MY theory is that it's the Klonopin.
Helpful - 0
Have an Answer?

You are reading content posted in the Anxiety Community

Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?